I was diagnosed with stage 3 melanoma in April of 2018. I chose to have adjuvant treatment of nivomulab. I finished 8 monthly infusions before the side effects were considered prohibitive to continue. I was having serious joint pain and swelling in nearly all of my joints. It began with my jaw and neck and then to my ankles, knees and so on. The pain felt like a sprained ankle, and came on suddenly. Near the end of my treatments I was using a wheelchair for visits to the grocery store. So here I am six months after my last treatment and I am still experiencing intense pain and swelling in my joints. I am having to take 1800 mg of ibuprofen a day to be able to get the basics of my life done. My oncologist is less than helpful in giving me any idea of how long these side effects could last. Has anyone else been in this situation? the constant pain, fatigue, muscle weakness is wearing on me and I find myself depressed and hopeless at times.
I am so sorry to hear of your painful situation. Many folks have this reaction and there are multiple approaches to alleviated it. I would get another opinion if you can from a more expert doctor. Where are you located? Have low dose steroids been tried? Other pain relievers such as tramodal, combining tylenol and advil? Is there a pain therapy center associated with a teaching hospital nearby? Massage might help too. Tell me more.
In speaking with our medical advisory board they suggested you might try LOW dose steroids to alleviate your issues. But there is the worry at higher doses that it may buffer the anti melanoma effects of opdivo. A full panel of endocrine labs should be run first. Let us know how you are doing.
Viewing 3 posts - 1 through 3 (of 3 total)
The forum ‘Melanoma: Stage III’ is closed to new topics and replies.